Alert archive / South Dakota / Wind Advisories in 2010
Wind Advisory 18, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Nov 30, 2010, 3:47 AM CST for 4 states. It took effect at Nov 30, 2010, 4:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2010, 3:47 AM CST (09:47 UTC)
- In effect from
- Nov 30, 2010, 4:00 AM CST
- Expired
- Nov 30, 2010, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Sioux Falls, SD
All 32 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Rock County, MN, Dakota County, NE, Dixon County, NE, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Davison County, SD, Hanson County, SD, Hutchinson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 29 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WWUS73 KFSD 300947 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 347 AM CST TUE NOV 30 2010 .STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE TOWARD SUNSET ACROSS THE REGION. IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ038>040- 053>056-059>062-065>071-301800- /O.NEW.KFSD.WI.Y.0018.101130T1000Z-101201T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 347 AM CST TUE NOV 30 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WIND WILL CONTINUE THROUGH THIS AFTERNOON. * WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SCHUMACHER
3 follow-up statements
580 WWUS73 KFSD 301634 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1034 AM CST TUE NOV 30 2010 .STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE TOWARD SUNSET ACROSS THE REGION. IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ038>040- 053>056-059>062-065>071-010000- /O.CON.KFSD.WI.Y.0018.000000T0000Z-101201T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1034 AM CST TUE NOV 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON. * WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
209 WWUS73 KFSD 302118 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 318 PM CST TUE NOV 30 2010 .GUSTY NORTHWEST WINDS WILL PERSIST LATE THIS AFTERNOON...BEFORE GRADUALLY WEAKENING EARLY THIS EVENING. IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ038>040- 053>056-059>062-065>071-010000- /O.CON.KFSD.WI.Y.0018.000000T0000Z-101201T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 318 PM CST TUE NOV 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE LATE THIS AFTERNOON. * WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ JC
741 WWUS73 KFSD 302340 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 540 PM CST TUE NOV 30 2010 .THOUGH STILL GUSTY...NORTHWEST WINDS HAVE BEGUN TO DECREASE ACROSS THE AREA...AND WILL CONTINUE TO DO SO SLOWLY THROUGH THE REMAINDER OF THE NIGHT. IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ038>040- 053>056-059>062-065>071-010045- /O.EXP.KFSD.WI.Y.0018.000000T0000Z-101201T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 540 PM CST TUE NOV 30 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH IN MOST AREAS...AND WILL CONTINUE TO SLOWLY DECREASE THROUGH THE REMAINDER OF THE NIGHT. $$ JH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Nov 30, 3:40 AM CST, 7 minutes earlier.
Area forecast discussion, Nov 30, 3:40 AM CST, 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 AM CST TUE NOV 30 2010
.DISCUSSION...
UPPER LOW OVR SCNTRL MN AT 09Z WL CONT TO LIFT SLOWLY NEWD TODAY.
WRAP AROUND LIGHT SNOW OR FLURRIES CONTS TO WRAP SEWD AROUND THIS
FEATURE MAINLY ALONG AND E OF JAMES VALLEY. WUD EXPECT THIS TO CONT
THRU THE MORN WITH A GRADUAL DECREASE IN INTENSITY THRU THE MORNING.
THE BEST CHC FOR ANY ACCUM LIGHT SNOW THIS MORN WL BE E OF I29 SO WL
CONT WITH POPS THERE THIS MORNING AND ONLY TRACE AMOUNTS TO THE
WEST. THE NEXT PBLM WL BE THE STRONG WNDS TODAY ACRS MOST OF THE
CWA. MODELS SHOW 30 KT WNDS AT H925 AND 40 TO 45 KTS AT H85. WITH
CAA THRU THE DAY...THESE STRONG WINDS SHUD PERSIST MOST OF THE DAY E
OF THE JAMES VALLEY AND HAVE OPTED TO ISSUE WND ADVY FOR THESE AREAS
THRU 00Z. ONLY EXCEPTION IS SW MN WHERE THE COMBINATION OF BLOW SNOW
AND LIGHT SNOW WL REQUIRE A WINTER WX ADVY THRU 00Z. MOST LIKELY
THESE ADVYS WL BE CLEARED FM THE W THIS AFTN...BUT NO SENSE HAVING
MULTIPLE EXPIRATION TIMES. WL NOT SEE MUCH RECOVERY IN TEMPS ACRS
CWA. WL START OUT IN THE TEENS AND LOWER 20S AND ONLY RISE 3 TO 5
DEG THRU THE DAY DUE TO THE CAA. PLNTY OF STRATUS ACRS THE CWA ATTM
BUT SHUD SLOWLY BEGIN TO CLR FM THE W THIS MORN AND AFTN.
SFC GRAD WL RELAX TONIGHT BUT STAY GUSTY E OF I29 THRU THE EVE. WITH
CLEARING SKIES AND FRESH SNOW COVER IN PLACES...SHUD SEE LOWS DROP
INTO THE SINGLE DIGITS. A FEW PLACES PLACE MAY DROP A DEG OR TWO BLO
ZERO.
WL REMAIN COLD ACRS CWA ON WED WITH LOW LEVEL SELY FLOW OFF COLD
HIGH. SOME WAA BEGINS TO SPREAD INTO SWRN CWA AHEAD ON NEXT WEAK
S/W...BUT TEMPS STILL WL BE BLO NORM. CLOUDS ASSOCD WITH THIS S/W WL
BEGIN TO SPREAD INTO WRN CWA DURING THE DAY AND ACRS THE ERN CWA
WED NITE. ALMOST ADDED A CHC OF FLURRIES WED NITE...BUT LOW LEVELS
BLO H8 REMAIN DRY AND MAY BE HARD TO GET PRECIP TO SFC. SO FOR NOW
WL JUST GO WITH CLOUD COVER AND TEMPS NOT DROPPING OFF TOO MUCH
DURING THE NIGHT.
WEAK BACKDOOR CDFNT ASSOCD WITH THIS S/W WL SLIDE SWD ACRS CWA ON
THU WITH SECONDARY SURGE OF COOLER AIR ACRS NERN CWA. SO SHUD AGAIN
BE COLD ACRS CWA THU WITH HIGHS 5 TO 10 DEG BLO NORM.
WRMFNT WL LIFT NWD ACRS CWA FRI BRINGING TEMPS BACK CLOSER TO NORM.
THE WARMEST TEMPS SHUD BE ACRS FAR SRN CWA ON FRI. EC AND GFS DOES
BRING A WEAK S/W THRU CWA FRI NITE AND SAT AND ALONG WITH IT SOME
LIGHT PRECIP. OTHER THAN THAT WEAK WAVE THIS WEEKEND...THE MODELS
OUT THRU 240 HOURS LOOK PRETTY TRANQUIL WITH WNW FLOW ALOFT KEEPING
TEMPS GENLY A LTL BLO NORM.
&&
.AVIATION...
MVFR CIGS EXTEND FROM ERN MT THROUGH ERN SD AT 09Z. WITH FLOW
PRIMARILY OUT OF THE NW THROUGH THE DAY...THERE WILL ONLY BE A SLOW
ADVECTION OF THE CLEARING LINE EASTWARD TOWARD I29. SO EXPECT THAT
KHON AND KSUX WILL BE FIRST TO CLEAR OUT...LIKELY BY LATE MORNING.
KHON COULD SEE PERIODS OF BKN STRATO CU DURING THE AFTERNOON
WHICH MAY RESULT IN CIGS REMAINING AROUND 3000 FT THROUGH THE
AFTERNOON. WHILE SCT CU LIKELY IN SUX...THE PERIODS OF BKN CIGS
SHOULD BE LESS FREQUENT AND CIGS MAY ALSO BE ABOVE 3000 FT BY LATE
AFTERNOON. FARTHER NORTHEAST...NEAR KFSD AND INTO SW MN AND FAR NW
IA INCLUDING KSPW...LOW CLOUDS WILL REMAIN WELL INTO THE AFTERNOON
AND WOULD EXPECT MVFR CIGS THROUGH SUNSET BEFORE GRADUALLY ADVECTING
TO THE NORTHEAST. LIGHT SNOW CONTINUE THROUGH 12Z AROUND KSUX AND
KFSD AND 15Z IN SW MN. ANY SNOWFALL COMBINED WITH BLSN CUD REDUCE
VSBYS TO IFR...ESPECIALLY IN SW MN WHERE HEAVIER SNOWFALL OCCURRED.
HOWEVER AFTER 12Z VSBYS EXPECTED TO VFR IN ALL OF SE SD AND FAR NE
NEB...AND IN SW MN BY 18Z. WINDS WILL REMAIN ABOVE 20 KTS THROUGH
MID AFTERNOON. AS SUN SETS...WINDS WILL RAPIDLY DECREASE TO LESS
THAN 10 KTS IN ERN SD BUT REMAIN AOA 10 KTS IN SW MN THROUGH 06Z
BEFORE DECREASING. /SCHUMACHER
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR IAZ001>003-012>014-
020>022-031-032.
MN...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MNZ098.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR MNZ071-
072-080-081-089-090-097.
NE...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ013-014.
SD...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR SDZ038>040-053>056-
059>062-065>071.
&&Hazardous weather outlook, Nov 29, 3:53 AM CST, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0353 AM CST MON NOV 29 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0353 AM CST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... A STRONG AREA OF LOW PRESSURE WILL MOVE QUICKLY NORTHEAST ACROSS IOWA TODAY AND THROUGH EASTERN MINNESOTA TONIGHT. SNOW IS EXPECTED TO DEVELOP WEST OF THE JAMES VALLEY THIS MORNING AND SPREAD EAST THIS AFTERNOON AND NIGHT. EAST OF INTERSTATE...ONLY AREAS OF LIGHT RAIN ARE EXPECTED TODAY...WITH THE CHANGE OVER TO SNOW NOT EXPECTED UNTIL LATER THIS AFTERNOON OR EVENING. THE SNOW MAY MIX WITH FREEZING RAIN FOR A SHORT PERIOD OF TIME ALONG THE INTERSTATE 29 CORRIDOR LATE THIS MORNING AND AFTERNOON. THE HEAVIEST SNOW WILL OCCUR FROM THE MID AFTERNOON UNTIL AROUND MIDNIGHT. SNOW ACCUMULATIONS OF 2 TO 6 INCHES ARE EXPECTED NORTHWEST OF A PICKSTOWN SOUTH DAKOTA LINE TO MARSHALL MINNESOTA LINE...WITH LESS THAN 2 INCHES TO THE SOUTHEAST. WIND... STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP WEST OF INTERSTATE 29 TODAY AND SPREAD INTO AREAS EAST OF INTERSTATE 29 TONIGHT. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW THIS AFTERNOON AND NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED ON TUESDAY AND WILL CONTINUE TO PRODUCE AREAS OF BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Nov 29, 10:29 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 PM CST MON NOV 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM SNOW MITCHELL 43.73N 98.03W
11/29/2010 M0.1 INCH DAVISON SD CO-OP OBSERVER
&&
LAFLINNearby
Wind Advisories in South Dakota, 2010Wind Advisories in Iowa, 2010Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.